Limits...
Ciprofloxacin Exposure Leading to Fatal Hepatotoxicity: An Unusual Correlation

View Article: PubMed Central - PubMed

ABSTRACT

Patient: female, 74"/>

Lab values on the days of admission and final lab draw, days 1 and 5 respectively, from inpatient stay 3.
© Copyright Policy
Related In: Results  -  Collection


getmorefigures.php?uid=PMC5036381&req=5

f3-amjcaserep-17-676: Lab values on the days of admission and final lab draw, days 1 and 5 respectively, from inpatient stay 3.

Mentions: The patient presented one week later to our facility with worsening fatigue, nausea, anorexia, emesis, and jaundice. Upon our evaluation, the patient was noted to have significant icterus of skin and sclera. Mild ascites and bilateral 2+ pitting, weeping edema were noted. Significant labs on admission included: AST 396, ALT 245, ALP 404, TBIL 22.6, album 2.1, INR 1.8, and platelets 105,000 (Figure 3). Given the extensive workup at the previous hospital, further evaluation of this patient’s liver disease included an Epstein-Barr virus (EBV) panel, the results of which were unremarkable. Furthermore, an additional abdominal CT scan showed a small amount of free fluid in the abdomen and an atrophic right hepatic lobe. Additionally, the CIOMS/RUCAM scale was assessed to be 8, defining the suspicion of the ciprofloxacin as the cause of the patient’s hepatotoxicity as highly probable. Factors considered in this evaluation included the time of onset between medication use and our patient’s symptoms, the course of injury, our patient’s risk factors for such a reaction, concomitant drug administration, potential non-drug origins of the hepatic failure, documented information regarding hepatotoxicity and ciprofloxacin, and the response to readministration of the antibiotic.


Ciprofloxacin Exposure Leading to Fatal Hepatotoxicity: An Unusual Correlation
Lab values on the days of admission and final lab draw, days 1 and 5 respectively, from inpatient stay 3.
© Copyright Policy
Related In: Results  -  Collection

Show All Figures
getmorefigures.php?uid=PMC5036381&req=5

f3-amjcaserep-17-676: Lab values on the days of admission and final lab draw, days 1 and 5 respectively, from inpatient stay 3.
Mentions: The patient presented one week later to our facility with worsening fatigue, nausea, anorexia, emesis, and jaundice. Upon our evaluation, the patient was noted to have significant icterus of skin and sclera. Mild ascites and bilateral 2+ pitting, weeping edema were noted. Significant labs on admission included: AST 396, ALT 245, ALP 404, TBIL 22.6, album 2.1, INR 1.8, and platelets 105,000 (Figure 3). Given the extensive workup at the previous hospital, further evaluation of this patient’s liver disease included an Epstein-Barr virus (EBV) panel, the results of which were unremarkable. Furthermore, an additional abdominal CT scan showed a small amount of free fluid in the abdomen and an atrophic right hepatic lobe. Additionally, the CIOMS/RUCAM scale was assessed to be 8, defining the suspicion of the ciprofloxacin as the cause of the patient’s hepatotoxicity as highly probable. Factors considered in this evaluation included the time of onset between medication use and our patient’s symptoms, the course of injury, our patient’s risk factors for such a reaction, concomitant drug administration, potential non-drug origins of the hepatic failure, documented information regarding hepatotoxicity and ciprofloxacin, and the response to readministration of the antibiotic.

View Article: PubMed Central - PubMed

ABSTRACT

Patient: female, 74"/>